Can Minoxidil actually make Alopecia Areata looks worse?

Doctor Answers 2

Treatments for AA- A closer look at minoxidil

Anything that stimulates hair growth can initially make hair worse. 

Most of the time if a patient tells me they used minoxidil and it got worse, it's actually there alopecia areata that was in a very active phase at the time of the minoxidil was first used. It's unusual for minoxidil to actually make the AA worse. 

Other Hair Loss Options

Initially, it can lead to enhanced shedding. I recommend an evaluation with a hair loss expert. There are many options including: PRP and Progesterone injections to the scalp. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.